Every time I eat, even if I'm starving, after each


Q: Every time I eat, even if I'm starving, after each bite I take it makes me feel like I'm going to throw up. The first 3 or 4 bites go down fine like nothing is wrong. But then after that every bite I take makes me gag even but more just nausoues. Like I said even if I'm starving I can't eat anymore cuz I'm sreiouy going to throw up if I continue to eat. Can you tell me what the problem could be??


A:   Hello,
Thank you for your medical query at AskTheDoctor.com
I understand your concern.

Every time you eat, after the 3rd or 4th bite, you feel like throwing up with a lot of nausea.
This could be due to a long-standing gastritis, gastric ulcer, or could also be due to hiatal hernia.
I will advise you to get a UGI endoscopy done for a conclusive diagnosis. In cases of hiatal hernia, some amount of food is regurgitated into the pouching and the next meal or even in random cases, this undigested food ascends further up through the oesophagus causing the nausea tendency.

Even in severe cases of gastric ulcer, any type of food can initiate a lot of stomach pain as well as vomiting.

Hence, this can be confirmed only with the help of a UGI endoscopy and even X-Ray can help in the diagnosis of hiatal hernia.

Till you get the investigations done, you can take Cap. Omeprazole 20 mg once daily before breakfast and Tab. Ondansetron SOS to prevent the nausea. For the next 7 days, I will recommend you use Ondansetron before every meal prophylactically to prevent any nausea. Please consult your physician before taking any medicines though.

Hope this was helpful,

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon